Alert archive / New York / Lake Effect Snow Advisories in 2016
Lake Effect Snow Advisory 11, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow advisory at Jan 21, 2016, 6:22 AM EST for Monroe County, Wayne County, New York. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2016, 6:22 AM EST (11:22 UTC)
- Expired
- Jan 21, 2016, 3:39 PM EST
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
Counties Monroe County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 118 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 11.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
333 WWUS41 KBUF 211122 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 622 AM EST THU JAN 21 2016 NYZ003-004-211930- /O.NEW.KBUF.LE.Y.0011.160121T1122Z-160121T2100Z/ MONROE-WAYNE- INCLUDING THE CITIES OF...ROCHESTER...NEWARK 622 AM EST THU JAN 21 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * LOCATIONS...MONROE AND WAYNE COUNTIES. * TIMING...THROUGH THIS AFTERNOON. * ACCUMULATIONS...3 TO 4 INCHES TODAY. * WINDS...NORTHWEST AROUND 10 MPH. * TEMPERATURES...HIGHS IN THE MID 20S TODAY. * IMPACTS...LAKE EFFECT SNOW WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS IN LOCALIZED BANDS WITH SNOW COVERED ROADS AND POOR VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ RSH
2 follow-up statements
874 WWUS41 KBUF 211739 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1239 PM EST THU JAN 21 2016 NYZ003-004-212100- /O.CON.KBUF.LE.Y.0011.000000T0000Z-160121T2100Z/ MONROE-WAYNE- INCLUDING THE CITIES OF...ROCHESTER...NEWARK 1239 PM EST THU JAN 21 2016 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * LOCATIONS...MONROE AND WAYNE COUNTIES. * TIMING...THROUGH LATE THIS AFTERNOON. * ACCUMULATIONS...UP TO 2 INCHES THIS AFTERNOON. * WINDS...NORTH 5 TO 10 MPH. * TEMPERATURES...IN THE MID 20S THIS AFTERNOON. * IMPACTS...LAKE EFFECT SNOW WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS IN LOCALIZED BANDS WITH SNOW COVERED ROADS AND POOR VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ THOMAS
466 WWUS41 KBUF 212039 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 339 PM EST THU JAN 21 2016 NYZ003-004-212145- /O.CAN.KBUF.LE.Y.0011.000000T0000Z-160121T2100Z/ MONROE-WAYNE- INCLUDING THE CITIES OF...ROCHESTER...NEWARK 339 PM EST THU JAN 21 2016 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. $$ THOMAS
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 21, 2:59 AM EST, 3 hours 23 minutes earlier.
Area forecast discussion, Jan 21, 2:59 AM EST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 259 AM EST THU JAN 21 2016 .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE MID WEST WILL HELP TO DIRECT CHILLY CANADIAN AIR SOUTHEASTWARD ACROSS THE LOWER GREAT LAKES TODAY AND TONIGHT...RESULTING IN FLURRIES AND NUISANCE LAKE EFFECT SNOW SHOWERS. A STORM SYSTEM OVER THE DEEP SOUTH ON FRIDAY WILL THEN MAKE ITS WAY UP THE MID ATLANTIC COAST AS A MAJOR WINTER STORM...BUT THE AFFECTS FROM THIS EVENTUAL NOR'EASTER WILL REMAIN TO OUR SOUTHEAST. HIGH PRESSURE OVER THE UPPER GREAT LAKES WILL SETTLE ACROSS OUR REGION FOR THE WEEKEND WITH FAIR CHILLY WEATHER. && .NEAR TERM /THROUGH TONIGHT/... A QUICK MOVING SHORTWAVE DOVE SOUTHEAST ACROSS OUR REGION LAST EVENING...AND NOW A COLD NORTHWEST FLOW IN ITS WAKE WILL SPRAY ENOUGH LAKE EFFECT SNOW TO COAT THE GROUND OVER PARTS OF THE REGION. THE BULK OF THE SNOW SHOWERS WILL BE CONFINED TO THE WESTERN SOUTHERN TIER AND FROM ORLEANS-GENESEE COUNTIES EAST TO SYR. THE LATTER AREA OF LAKE EFFECT SNOW WILL OCCASIONALLY BE TIED TO SOME STREAMERS OFF LAKE HURON...SO ACCUMULATIONS IN THAT AREA WILL BE A LITTLE HIGHER BEING IN THE 1 TO 3 INCH RANGE. A CAP IN THE VCNTY OF 6K FT SHOULD KEEP THE ACTIVITY FROM BEING ANY MORE SIGNIFICANT. OUTSIDE OF THESE TWO AREAS OF NUISANCE LAKE EFFECT...SKIES WILL BE PARTLY TO MOSTLY CLOUDY. THE EXCEPTION WILL BE ACROSS THE NORTH COUNTRY WHERE SUNSHINE IS EXPECTED TO RETURN. TEMPERATURES ACROSS THE REGION TODAY WILL REMAIN BELOW NORMAL...AS H85 TEMPS IN THE VCNTY OF -12C WILL ONLY SUPPORT AFTERNOON HIGHS IN THE MID 20S. IT WILL BE A FEW DEGREES COLDER ACROSS THE NORTH COUNTRY AND HIGHER TERRAIN OF THE SRN TIER. NORMAL HIGHS FOR THIS POINT IN JANUARY ARE WITHIN A DEGREE OR SO OF 30. TONIGHT...HIGH PRESSURE OVER THE UPPER MID WEST WILL BUILD ACROSS OUR FORECAST AREA. THE LOWERING SUBSIDENCE INVERSION FROM THIS FEATURE WILL FURTHER WEAKEN THE UNIMPRESSIVE LAKE SNOW SHOWERS SOUTHEAST OF BOTH LAKES...WHILE SUPPORTING FAIR COLD WEATHER ACROSS THE REMAINDER OF THE REGION. TEMPS TONIGHT ARE FORECAST TO DROP TO BETWEEN 10 AND 15 ACROSS MOST AREAS...WITH SINGLE DIGIT READINGS ANTICIPATED EAST OF LK ONTARIO AND ACROSS MUCH OF THE SRN TIER. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... AT THE START OF FRIDAY MORNING...SOME NUISANCE-TYPE NORTHERLY FLOW LAKE EFFECT SNOW SHOWERS WILL PROBABLY STILL BE ONGOING ALONG MUCH OF THE SOUTH SHORE OF LAKE ONTARIO...HOWEVER THESE SHOULD BE FAIRLY LIGHT AND SCATTERED IN NATURE OWING TO THE SHORT FETCH ACROSS THE LAKE AND A CAPPING INVERSION AT 5 KFT. AS THE DAY PROGRESSES...THESE WILL GRADUALLY FADE OUT AS THE LOW LEVEL FLOW VEERS TO EAST-NORTHEAST... THE CAP LOWERS...AND THE SUPPORTING SNOW GROWTH REGION BENEATH IT IS LOST...ALL OF WHICH WILL LIKELY RESULT IN DRY CONDITIONS RETURNING AREAWIDE BY EARLY AFTERNOON. THIS STATED...AT LEAST SOME LEFTOVER LAKE EFFECT/OROGRAPHICALLY-INDUCED LOW CLOUDS WILL PROBABLY STILL LINGER RIGHT THROUGH THE DAY SOUTH OF LAKE ONTARIO. AFTER THAT...THE REMAINDER OF THIS PERIOD LOOKS TO BE QUIET AND DRY AS A MAJOR WINTER STORM SLIDES BY WELL TO OUR SOUTH FRIDAY NIGHT AND SATURDAY...WHILE SURFACE-BASED RIDGING OTHERWISE REMAINS DOMINANT ACROSS UPSTATE NEW YORK. EXPECT SKIES TO LARGELY AVERAGE OUT PARTLY CLOUDY...EXCEPT SOUTH OF LAKE ONTARIO WHERE SOME LOW LEVEL MOISTURE/ CLOUD COVER MAY BECOME TRAPPED UNDER A STEEPENING/LOWERING SUBSIDENCE INVERSION FRIDAY NIGHT AND SATURDAY. TEMPERATURE-WISE...READINGS WILL GENERALLY CONTINUE TO AVERAGE A BIT BELOW NORMAL FOR MOST OF THIS PERIOD...BEFORE RECOVERING BACK TO NEAR NORMAL LEVELS ON SUNDAY. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... IN THE EXTENDED PORTION OF THE FORECAST...BENIGN WEATHER LOOKS TO CONTINUE THROUGH MONDAY AS THE AXIS OF SURFACE-BASED RIDGING SLOWLY DRIFTS EAST FROM THE SPINE OF THE APPALACHIANS TO THE MID-ATLANTIC COASTLINE. THIS FEATURE WILL PROMOTE CONTINUED DRY WEATHER ACROSS OUR REGION...WITH A DEVELOPING MODEST RETURN FLOW OF MILDER AIR ON ITS BACKSIDE ALLOWING TEMPERATURES TO CLIMB INTO THE MID AND UPPER 30S IN MOST AREAS. AFTER THAT...THE MEDIUM RANGE GUIDANCE IS IN DECENT AGREEMENT ON THE NEXT BROAD UPPER LEVEL TROUGH DIGGING ACROSS OUR REGION MONDAY NIGHT AND TUESDAY...WITH AN ATTENDANT SURFACE WAVE LIFTING BY TO OUR NORTHWEST IN THE PROCESS. THIS SYSTEM WILL BRING OUR REGION OUR NEXT GENERAL CHANCE OF PRECIPITATION...ALONG WITH A TEMPORARY INFLUX OF MILDER AIR THAT SHOULD BE ENOUGH TO ALLOW FOR AT LEAST A RAIN/SNOW MIX. FOLLOWING THE PASSAGE OF THIS SYSTEM AND ITS TRAILING COLD FRONT SOMETIME ON TUESDAY...A GENERAL WESTERLY FLOW OF COLDER /AND EVENTUALLY DRIER/ AIR LOOKS TO OVERSPREAD OUR REGION FOR TUESDAY NIGHT AND WEDNESDAY. THIS SHOULD RESULT IN ANY LINGERING SYNOPTIC- SCALE PRECIPITATION CHANGING BACK OVER TO SNOW AND TAPERING OFF... WHILE LAKE AND OROGRAPHICALLY-DRIVEN SNOW SHOWERS DEVELOP DOWNWIND OF LAKES ERIE AND ONTARIO. WHILE THE INFLUX OF COLDER AIR WILL RESULT IN TEMPERATURES PULLING BACK SOME FROM THOSE EXPECTED EARLY ON IN THE WEEK...AT THIS POINT IT APPEARS THAT READINGS WILL MERELY FALL BACK TO NEAR NORMAL LEVELS FOR LATE JANUARY...OR DAYTIME HIGHS OF RIGHT AROUND 30 DEGREES BY NEXT WEDNESDAY. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... HIGH PRESSURE CENTERED OVER THE UPPER MID WEST WILL SUPPORT FAIR WEATHER ACROSS MOST OF WESTERN AND NORTH CENTRAL NEW YORK TODAY. THE EXCEPTION WILL BE ACROSS THE WESTERN SOUTHERN TIER AND FROM ABOUT ORLEANS COUNTY EAST TO KSYR WHERE SOME NUISANCE LAKE EFFECT SNOW SHOWERS WILL RESULT IN OCCASIONAL MVFR TO IFR CONDITIONS. THIS WOULD MAINLY BE AN ISSUE FOR KROC AND KJHW. TONIGHT...THE SFC HIGH WILL DRIFT ACROSS WESTERN NEW YORK. THIS WILL WEAKEN THE NUISANCE LAKE SNOW SHOWER ACTIVITY AND LEAD TO GENERALLY FAIR VFR WEATHER ACROSS ALL OF WRN AND NORTH CENTRAL NEW YORK. OUTLOOK... FRIDAY THROUGH SUNDAY...VFR AS THE AFFECTS OF A MAJOR WINTER STORM WILL REMAIN TO OUR SOUTHEAST. MONDAY...MAINLY VFR WITH A CHANCE FOR MVFR FLIGHT CONDITIONS MONDAY NIGHT. && .MARINE... HIGH PRESSURE CENTERED OVER THE UPPER MID WEST WILL DRIFT TO THE EAST ACROSS THE LOWER GREAT LAKES TONIGHT. THIS WILL RESULT IN A WEAK SFC PRESSURE GRADIENT THAT WILL SUPPORT LIGHT TO OCCASIONALLY MODERATE WINDS AND GENERALLY NEGLIGIBLE WAVES. HIGH PRESSURE OVER THE LOWER GREAT LAKES FRIDAY MORNING WILL THEN GRADUALLY MOVE NORTH AS A DEEP STORM SYSTEM WILL TRACK UP THE MID ATLANTIC COAST. WHILE THE AFFECTS FROM THIS STORM SYSTEM WILL REMAIN WELL TO OUR SOUTHEAST...IT WILL PROMOTE FRESHENING WINDS FRIDAY NIGHT THROUGH SATURDAY. THIS WILL LIKELY LEAD TO OUR NEXT ROUND OF SMALL CRAFT ADVISORIES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...JJR LONG TERM...JJR AVIATION...RSH MARINE...RSH
Hazardous weather outlook, Jan 21, 3:33 AM EST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 333 AM EST THU JAN 21 2016 NYZ001>008-010>014-019>021-085-221000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 333 AM EST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-221000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 333 AM EST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
In the hours before
Special weather statement, Jan 21, 3:49 AM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 349 AM EST THU JAN 21 2016 NYZ002-003-013-014-211015- ORLEANS-MONROE-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...MEDINA...ROCHESTER...GENESEO... CANANDAIGUA 349 AM EST THU JAN 21 2016 ...ACCUMULATING LAKE SNOWS EARLY THIS MORNING... AN AREA OF LIGHT TO MODERATE LAKE EFFECT SNOW EXTENDING FROM THE ORLEANS COUNTY SHORE TO MONROE COUNTY...THEN SOUTH TO LIVINGSTON AND ONTARIO COUNTIES AT 4 AM WILL GENERALLY REMAIN IN PLACE THROUGH DAYBREAK. WHILE THIS AREA OF STEADY SNOW IS ONLY PRODUCING SNOW AT A RATE OF A HALF INCH PER HOUR...IT WILL CERTAINLY BE ENOUGH TO PRODUCE SNOW COVERED AND SLICK CONDITIONS ON UNTREATED SURFACES FOR THE MORNING COMMUTE. MOTORISTS SHOULD ALLOW FOR EXTRA TIME TO REACH THEIR DESTINATION. TEMPERATURES THROUGH DAYBREAK WILL GENERALLY BE IN THE LOWER 20S. RSH
Special weather statement, Jan 21, 5:15 AM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 515 AM EST THU JAN 21 2016 NYZ002>004-211145- ORLEANS-MONROE-WAYNE- INCLUDING THE CITIES OF...MEDINA...ROCHESTER...NEWARK 515 AM EST THU JAN 21 2016 ...ACCUMULATING LAKE SNOWS EARLY THIS MORNING... AN AREA OF LIGHT TO MODERATE LAKE EFFECT SNOW EXTENDING FROM THE EASTERN HALF OF ORLEANS COUNTY ACROSS MONROE AND WESTERN WAYNE COUNTIES AT 5:15 AM EST WILL GENERALLY REMAIN IN PLACE THROUGH DAYBREAK. WHILE THIS AREA OF STEADY SNOW IS ONLY PRODUCING SNOW AT A RATE OF A HALF INCH OR LESS PER HOUR...IT WILL CERTAINLY BE ENOUGH TO PRODUCE SNOW COVERED AND SLICK CONDITIONS ON UNTREATED SURFACES FOR THE MORNING COMMUTE. MOTORISTS SHOULD ALLOW FOR EXTRA TIME TO REACH THEIR DESTINATION. TEMPERATURES THROUGH DAYBREAK WILL GENERALLY BE IN THE LOWER 20S. RSH
Special weather statement, Jan 21, 5:19 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 519 AM EST THU JAN 21 2016 NYZ019-020-085-211200- CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK... SPRINGVILLE 519 AM EST THU JAN 21 2016 ...ACCUMULATING LAKE SNOWS EARLY THIS MORNING... AN AREA OF LIGHT TO MODERATE LAKE EFFECT SNOW WILL BE FOUND ACROSS CHAUTAUQUA...CATTARAUGUS AND THE SOUTHERN THIRD OF ERIE COUNTY EARLY THIS MORNING. THIS WIDESPREAD AREA OF SNOW WILL GENERALLY FALL AT LESS THAN A HALF INCH PER HOUR THROUGH 8 AM...BUT IT WILL CERTAINLY BE ENOUGH TO PRODUCE SNOW COVERED AND SLICK CONDITIONS ON UNTREATED SURFACES FOR THE MORNING COMMUTE. MOTORISTS SHOULD ALLOW FOR EXTRA TIME TO REACH THEIR DESTINATION. TEMPERATURES THROUGH DAYBREAK WILL GENERALLY BE IN THE TEENS...WITH READINGS CLOSER TO 20 NEAR THE LAKE SHORE. RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 7:26 PM EST | Special Weather Statement | BUF | Chautauqua | 79 min |
| Jan 20, 9:59 PM EST | Special Weather Statement | BUF | Monroe, Orleans, Wayne | 106 min |
Nearby
Lake Effect Snow Advisories in New York, 2016Every lake effect snow advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.